MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient experienced a sudden red battery alarm with fully charged batteries.A series of no external power events occurred while connected to the mobile power unit (mpu) caused by power from the mpu being briefly interrupted.There was no interruption in pump support during these events.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage hazard and no external power alarms while connected to the mobile power unit (mpu) was confirmed via analysis of the submitted log.The submitted log file contained approximately 8 days of data ((b)(6) 2022 ¿ (b)(6) 2022 per the timestamp).The log file captured low voltage hazard and no external power alarms on (b)(6) 2022 from 16:26:11 to 16:26:13 and from 16:26:17 to 16:29:58 due to losses of external power while connected to the mpu.The system controller backup battery supported the system during the losses of external power without any issues.The alarms resolved each time once power to the system was restored.No other notable alarms were observed in the log file.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu was not returned for analysis.Multiple attempts were made to obtain additional information (including the serial number of the mpu, if the mpu has a v-lock connector on the ac power cord, if the ac power cord became loose from the back of the unit or from the outlet, if there were any environmental circumstances that would have affected ac power at the time of the event, and if the unit is currently operational); however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed, and the records revealed that the mobile power unit (mpu), serial number (b)(6), was manufactured in accordance with manufacturing and quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15545682
Report Number2916596-2022-14250
Device Sequence Number5593385
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754OUS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American